Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 23, 2007, 8:28 PM CDT for Fisher County, Nolan County, Texas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2007, 8:28 PM CDT (01:28 UTC)
- Expired
- Apr 23, 2007, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 111 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 8:40 PM CDT | HAIL 1.75 | 3 N Sweetwater, TX | GOLF BALL SIZE HAIL ON RANCH ROAD 419 NEAR THE FISHER AND NOLAN COUNTY LINE. |
| Apr 23, 8:44 PM CDT | HAIL 2.75 | N Sweetwater, TX | BASEBALL SIZE HAIL NOW REPORTED ON RANCH ROAD 419 NEAR THE FISHER AND NOLAN COUNTY LINE |
| Apr 23, 9:00 PM CDT | TORNADO | 5 Ne Roscoe, TX | WITH THE LIGHTNING...IT APPEARED THAT TORNADO WAS ON THE GROUND. LARGE WALL CLOUD JUST NORTH OF THE AIRPORT AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 5:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1676 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 240128 TORSJT TXC151-353-240215- /O.NEW.KSJT.TO.W.0023.070424T0128Z-070424T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 828 PM CDT MON APR 23 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN NOLAN COUNTY IN WEST CENTRAL TEXAS... SOUTHERN FISHER COUNTY IN WEST CENTRAL TEXAS... * UNTIL 915 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES WEST OF SWEETWATER...MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LAKE SWEETWATER BY 835 PM CDT... LARGE HAIL UP TO BASEBALL SIZE HAIL IS ALSO LIKELY. THIS STORM IS TRACKING EAST ALONG INTERSTATE 20. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS. LAT...LON 3258 10066 3238 10055 3241 10016 3273 10015 $$
2 follow-up statements
000 WWUS54 KSJT 240146 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 843 PM CDT MON APR 23 2007 TXC151-353-240215- /O.CON.KSJT.TO.W.0023.000000T0000Z-070424T0215Z/ NOLAN TX-FISHER TX- 843 PM CDT MON APR 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHERN FISHER AND NORTHERN NOLAN COUNTIES... AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST NORTHEAST OF SWEETWATER...MOVING EAST AT 20 MPH. THE STORM WILL TRACK EAST AND AND JUST NORTH OF OF INTERSTATE 20 THROUGH NORTHERN STERLING COUNTY. BASEBALL SIZE HAIL WAS REPORTED AT 845 PM...AROUND 5 MILES NORTH OF SWEETWATER ALONG THE NOLAN AND FISHER COUNTY LINE. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN NOLAN AND SOUTHERN FISHER COUNTIES. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3259 10060 3238 10055 3241 10016 3273 10015 $$
000 WWUS54 KSJT 240157 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 855 PM CDT MON APR 23 2007 TXC151-353-240215- /O.CON.KSJT.TO.W.0023.000000T0000Z-070424T0215Z/ NOLAN TX-FISHER TX- 855 PM CDT MON APR 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SOUTHERN FISHER AND NORTHERN NOLAN COUNTIES... AT 850 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED ABOUT 5 MILES NORTH OF SWEETWATER ALONG THE FISHER AND NOLAN COUNTY LINE...MOVING EAST AT 15 MPH. BASEBALL HAIL IS ALSO LIKELY FROM 5 MILES NORTH TO 15 MILES NORTHEAST OF SWEETWATER. THE TORNADO WILL BE NEAR... BUSBY BY 905 PM CDT... LAKE SWEETWATER BY 910 PM CDT... LONGWORTH BY 915 PM CDT... THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3259 10060 3238 10055 3241 10016 3273 10015 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 23, 6:45 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 23, 6:45 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 645 PM CDT MON APR 23 2007 .UPDATE... TORNADO WATCH FOR THE BIG COUNTY AND NORTHERN CONCHO VALLEY UNTIL 11 PM. SEVERE STORMS NORTH OF BIG SPRINGS MAY AFFECT FISHER COUNTY TOWARD 8 PM. && .PREV DISCUSSION... /ISSUED 637 PM CDT MON APR 23 2007/ UPDATE... THUNDERSTORMS DEVELOPING ALONG DRYLINE NEAR BIG SPRINGS WILL NOT BE AFFECTING TAFS. SCATTERED THUNDERSTORMS THAT DEVELOPED IN MEXICO HOWEVER MAY AFFECT SONORA DURING THE NEXT FEW HOURS. A BIT UNCERTAIN HOWEVER WHETHER THIS WILL CONTINUE...SO DID NOT INCLUDE IN KSJT OR OTHER TAFS. IF IT DOES HOWEVER ... COULD PRODUCE SOME STRONG/SEVERE STORMS. OTHERWISE...MVFR STRATUS DEVELOPING FROM SOUTH TO NORTH THIS EVENING. STRONG 50-55 KT LLJ DEVELOPING TONIGHT...SO ADDED LLWS 04-14Z. EXPECT SCATTERED THUNDERSTORMS DEVELOPING ALONG DRYLINE FROM KSJT TO KABI TOMORROW AFTERNOON. KBBD AND KJCT WILL HAVE THE BEST CHANCE OF SEEING THE STORMS. PREV DISCUSSION... /ISSUED 410 PM CDT MON APR 23 2007/ SHORT TERM... LATEST SATELLITE IMAGERY INDICATING MOISTURE PLUME CONTINUING TO MOVE NORTHEAST ACROSS TEXAS FROM THE PACIFIC. THE UPPER-LEVEL CLOSED LOW CONTINUES TO DIG SOUTH INTO NORTHERN ARIZONA. AT THE SURFACE...A DRYLINE REMAINS JUST WEST OF OUR CWFA...MAINLY ALONG AN AMARILLO...TO LUBBOCK...TO MIDLAND...TO SANDERSON LINE. EXTRA WFO MIDLAND SOUNDING AT 18Z INDICATES A LOW-LEVEL CAP ALONG WITH SOUTHWEST- TO WEST-WINDS PROFILE. AFTER COORDINATION WITH WFO MIDLAND...BELIEVE SEVERE WEATHER THREAT FOR TONIGHT IS LOW. THE SURFACE DRYLINE MAY MOVE A LITTLE CLOSER TO OUR CWFA. HOWEVER...EXPECT IT TO PUSH BACK WEST OVERNIGHT TONIGHT. THUS...WILL CONTINUE ONLY 20 POPS ACROSS THE BOARD WITH NO MENTION OF SEVERE THUNDERSTORMS IN THE ZONE PRODUCT FOR TONIGHT. FOR TOMORROW...EXPECT THE UPPER-LEVEL SYSTEM TO PUSH THE DRYLINE BACK EAST AND ACROSS WEST CENTRAL TEXAS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE TOMORROW AFTERNOON ACROSS MOST OF WEST CENTRAL TEXAS. THE ACTUAL TIMING OF THE DRYLINE REMAINS SOMEWHAT UNCERTAIN WITH THE NAM SLIGHT FASTER. FOR NOW WILL GO WITH THE HIGHEST POPS MAINLY ALONG AND EAST OF AN ABILENE...TO EDEN...TO JUNCTION LINE. ALSO...WILL MENTION SOME STORMS MAY BE SEVERE DURING THE AFTERNOON AND EVENING FOR PERIODS TWO AND THREE. TEMPERATURE NUMBERS CLOSE TO MOS GUIDANCE LOOK GOOD. LONG TERM... MAIN FOCUS ON SHORT TERM TODAY. THUS...WILL CONTINUE DRY FORECAST HERE FOR NOW WITH AFTERNOON HIGHS CONTINUING A SLIGHT WARMING TREND THROUGH NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 82 54 77 / 30 40 40 10 SAN ANGELO 70 85 56 79 / 30 30 30 10 JUNCTION 70 85 59 82 / 20 40 60 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR COKE-FISHER-NOLAN-STERLING. && 99/99/04
Hazardous weather outlook, Apr 23, 3:17 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 317 PM CDT MON APR 23 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 317 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS TONIGHT AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE DRY LINE. IF STORMS DEVELOP...SOME OF THEM WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS TUESDAY AS THE DRY LINE MOVES EAST ACROSS WEST CENTRAL TEXAS. THERE IS A SLIGHT RISK OF SEVERE WEATHER ALONG AND EAST OF A THROCKMORTON...ABILENE... SAN ANGELO...SONORA LINE...EXCEPT FOR A MODERATE RISK OF SEVERE WEATHER ALONG AND EAST OF A BROWNWOOD TO SAN SABA LINE. THE MAIN RISKS ARE LARGE HAIL AND DAMAGING WINDS...BUT A FEW TORNADOES ARE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...WITH SPOTTER ACTIVATION LIKELY ON TUESDAY.
In the hours before
Special weather statement, Apr 23, 7:21 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 721 PM CDT MON APR 23 2007 TXZ049-054-240115- NOLAN TX-FISHER TX- 721 PM CDT MON APR 23 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT FOR NOLAN AND FISHER COUNTIES... AT 717 PM CDT...A SEVERE THUNDERSTORM 12 MILES WEST OF COLORADO CITY...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CAPITOLA...GANNON AND BUSBY BY 815 PM CDT LOOK FOR WARNINGS TO BE ISSUED FOR FISHER..AND POSSIBLY THE NORTHWEST CORNER OF NOLAN COUNTIES. LARGE HAIL UP TO GOLFBALL SIZE...AND TORNADOES ARE LIKELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR WEST CENTRAL TEXAS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:40 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 50 min |
| Apr 23, 9:06 PM CDT | Tornado Warning | SJT | Fisher, Jones, Nolan, Taylor | 54 min |
| Apr 23, 9:58 PM CDT | Tornado Warning | SJT | Jones | 32 min |
| Apr 24, 4:11 AM CDT | Lake Wind Advisory | SJT | Brown, Coleman, Concho, Haskell, Jones, McCulloch and 3 more | 15 hr |
| Apr 24, 4:11 AM CDT | Wind Advisory | SJT | Coke, Fisher, Nolan, Sterling | 15 hr |
| Apr 24, 4:13 AM CDT | Red Flag Warning | SJT | Coke, Fisher, Irion, Jones, Nolan, Sterling and 2 more | 16 hr |
| Apr 24, 11:03 AM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 42 min |
| Apr 24, 11:18 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 27 min |
| Apr 24, 11:47 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 28 min |
| Apr 24, 11:51 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 9 min |
| Apr 24, 11:57 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 48 min |
| Apr 24, 12:15 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels | 30 min |
| Apr 24, 12:31 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 44 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 31 min |
| Apr 24, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 41 min |
| Apr 24, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Apr 24, 5:19 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 26 min |
| Apr 24, 5:25 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 50 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 17 min |
| Apr 24, 5:39 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 36 min |
| Apr 24, 5:39 PM CDT | Tornado Warning | SJT | Concho, Tom Green | 36 min |
| Apr 24, 5:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 25 min |
| Apr 24, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 24 min |
| Apr 24, 6:07 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 23 min |
| Apr 24, 6:13 PM CDT | Tornado Warning | SJT | Coleman, Concho, McCulloch | 47 min |
| Apr 24, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 45 min |
| Apr 24, 6:21 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher | 24 min |
| Apr 24, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 47 min |
| Apr 24, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 29 min |
| Apr 24, 6:48 PM CDT | Tornado Warning | SJT | Brown | 27 min |
| Apr 24, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 46 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.